Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 4, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at May 31, 2024, 3:37 AM EDT for Hancock County, Washington County, Maine. It took effect at May 31, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2024, 3:37 AM EDT (07:37 UTC)
- In effect from
- May 31, 2024, 8:00 AM EDT
- Expired
- May 31, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WHUS41 KCAR 310737 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 337 AM EDT Fri May 31 2024 MEZ029-030-010000- /O.NEW.KCAR.BH.S.0004.240531T1200Z-240601T0000Z/ Coastal Hancock-Coastal Washington- 337 AM EDT Fri May 31 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the 60s to low 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
1 follow-up statement
976 WHUS41 KCAR 311022 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 622 AM EDT Fri May 31 2024 MEZ029-030-010000- /O.CON.KCAR.BH.S.0004.240531T1200Z-240601T0000Z/ Coastal Hancock-Coastal Washington- 622 AM EDT Fri May 31 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 60s to low 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 31, 12:49 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 31, 12:49 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1249 AM EDT Fri May 31 2024 .SYNOPSIS... High pressure builds over the region through Saturday, then slowly exits offshore through Sunday. A weak cold front passes Sunday night, followed by weak high pressure building in through Tuesday. && .NEAR TERM /THROUGH TODAY/... 12:49AM Update...Minor tweaks to temps/sky conditions. Thick clouds across much of the North Woods into the St. John Valley has prevented temperature falls. However, skies are clearing and as conditions decouple expecting temperatures to fall so keeping the Frost Advisory going for portions of Central Piscataquis and Northeast Aroostook County. The North Woods is out of the advisories since the frost/freeze program here doesn't begin till June 1st. No other major changes... Previous discussion... Surface low continues to spin off of Nantucket with showers confined to the waters this afternoon. Have lowered pops along the coast for the rest of today. High clouds spreading north will slide south and east this evening as low moves south of the waters. Have gone under guidance across the area as skies clear and winds decouple tonight. Another round of river valley fog is possible toward morning. Only question will be what happens to the high cirrus moving in from Quebec. Will this be thick enough to keep temps from dropping and prevent frost formation. Have gone optimistic with min temps and issued a Frost Advisory in areas that are active for Central Piscataquis and northeast Aroostook Counties. Given the warm lows over the past 2.5 weeks and vegetation further ahead than usual feel it/s better to be safe than sorry. That being said expect frost over northern Piscataquis, Somerset and northwest Aroostook Counties late tonight into Friday morning as well. Hires models and CAMS are hinting at shower develop tomorrow afternoon in area of cold core aloft. Enough low-level moisture looks to be rotating around on the back side of the upr low and with sfc heating allowing temps to rise into the lwr 70s, there may be enough to pop a shower or two. Shower development looks to be over the Central Highlands down into Bangor and Penobscot Bay mid-late afternoon. Minimal rainfall is expected with any showers that are able to develop. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Deep layered ridging slowly builds in over the area Friday night through Sunday as a cutoff low slowly sinks SSE across the eastern Maritimes then SE off Nova Scotia through this time frame. The high resolution models are in good agreement that the last of the shortwaves rotating around the closed low to impact us should bring some showers to the Penobscot Bay region early Friday evening, then we should see decreasing cloud cover due to increasing subsidence aloft. Friday night should not be as cold as the past couple of night, as it should be a bit more well mixed in the low levels. Lows should be a few degrees below normal Friday night. Saturday should be a mainly sunny day with increasing subsidence under the building up ridge. Highs on Saturday should be around 5 degrees above normal. As moisture builds in over the top of the upper ridge in response to a northern stream shortwave passing well to the north, Saturday night and Sunday will feature a bit more in the way of clouds than Friday night and Saturday. Also, this time frame will feature increasing low level warm air advection. As a result, expect lows Saturday night to run around normal. Highs on Sunday should be 5-10 degrees above normal, with a few readings reaching the 80 degree mark in southern portions of the Central Highlands and the Bangor Region cannot be ruled out. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Looking back over the past 7-10 days or so, the ECMWF has struggled a bit more with the pattern over northern North America than the GFS and CMC. With the models remain split between a ECMWF and GFS/CMC camp, have leaned more towards the GFS/CMC Sunday night-Thursday, as the overall pattern - an omega block slowly translating eastward over time - has not really changed. With that said, given the high level of uncertainty inherent in model handling of cutoff lows, cannot completely rule out the ECMWF solution. So for now have gone dry Sunday-Monday night (more than likely it should be dry enough to preclude precipitation with the northern stream trough going over the top of the ridge Monday), then slight chance pops Tuesday-Thursday to reflect possibility of the closed low retrograding back over the area. Temperatures should be above normal Sunday night-Thursday && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR next 24 hours. Cannot rule out VCSH at BHB this afternoon but other than a BKN VFR deck moving in very little impact expected at terminals. Winds gusting across northern Aroostook terminals diminish this evening. NW winds pick up again at all sites Friday morning with gusts between 15-20kts. SHORT TERM: Friday night-Tuesday...VFR, with a low chance for MVFR in any fog late Monday night/early Tuesday morning at southern terminals. && .MARINE... NEAR TERM: Winds and seas remain below small craft levels tonight into tomorrow. Seas range from 2-3 feet through Friday. SHORT TERM: A relaxed pressure gradient over the waters Sunday night-Tuesday should limit winds to 10 kt or less and seas to 2 ft or less. Patchy fog is possible over the waters from late Monday night into Tuesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Frost Advisory until 7 AM EDT this morning for MEZ002-010. MARINE...None. && Near Term...Buster/Sinko Short Term...Maloit Long Term...Maloit Aviation...Buster/Sinko/Maloit Marine...Buster/Sinko/Maloit
Hazardous weather outlook, May 30, 3:29 PM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 329 PM EDT Thu May 30 2024 MEZ001-003>006-011-015>017-029>032-311930- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Northern Penobscot-Southeast Aroostook-Central Penobscot- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington-Southern Piscataquis- Northern Washington- 329 PM EDT Thu May 30 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-010-311930- Northeast Aroostook-Central Piscataquis- 329 PM EDT Thu May 30 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... This Hazardous Weather Outlook is for Central Highlands Maine and Far Northern Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-311930- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 329 PM EDT Thu May 30 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.